MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29983
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address= city: fredericton, new brunswick postal code: e3b 5n5 e3: occupation = interventional suite supervisor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during preparation of the device for a uterine artery embolization procedure, a flexor ansel guiding sheath's dilator stretched.The device was flushed, and resistance was encountered upon advancement of the dilator into the sheath.The user removed the dilator from the sheath, and the distal end of the dilator was noted to be elongated/stretched.The device did not make patient contact.Another cook flexor sheath was used to complete the procedure, without further issue.A photo provided by the customer shows stretching/elongation of the distal end of the dilator.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during preparation of the device for a uterine artery embolization procedure, a flexor ansel guiding sheath's dilator stretched.The device was flushed, and resistance was encountered upon advancement of the dilator into the sheath.The user removed the dilator from the sheath, and the distal end of the dilator was noted to be elongated/stretched.The device did not make patient contact.Another cook flexor sheath was used to complete the procedure, without further issue.A photo provided by the customer shows stretching/elongation of the distal end of the dilator.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation.The distal tip of the dilator was deformed/stretched/elongated and would therefore not flush.Discussions with manufacturing quality engineers determined that the most likely cause for this damage was the tip of the dilator being within the package seal during the sealing process.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other relevant complaints for this lot number.Cook also investigated all lots manufactured and checked by the same personnel during the same week as the complaint device.One relevant non-conformance was noted for dilator damage within the package; however, all affected product was scrapped, and 100% inspections are in place to capture the non-conformance prior to distribution.No relevant complaints were found on the lots.As such, cook has concluded that this was an isolated event.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of additional non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event, as the damage to the dilator indicates that the tip was caught in the package seal during the packaging/sealing process.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17183228
Report Number1820334-2023-00795
Device Sequence Number6658918
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)260307(10)15256891
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberG29983
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Device Lot Number15256891
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown